Alert archive / Texas / Special Weather Statements in 2021
Special Weather Statement, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this special weather statement at May 22, 2021, 3:13 PM CDT for Reeves County, Texas. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 22, 2021, 3:13 PM CDT (20:13 UTC)
- Expired
- May 22, 2021, 4:00 PM CDT
- In force
- 47 min
- Issued by
- NWS Midland/Odessa, TX
County Reeves County, TX
The radar
The Midland/Odessa radar (KMAF), 197 km from the middle of the area, began a volume at 20:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 8.2 hours before the alert went out and 196 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 130 J/kg
- Mixed-layer CIN
- -322 J/kg
- Mixed-layer LCL
- 693 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- -2 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
562 WWUS84 KMAF 222013 SPSMAF Special Weather Statement National Weather Service Midland/Odessa TX 313 PM CDT Sat May 22 2021 TXZ272>274-277-278-222100- Van Horn and Highway 54 Corridor TX-Eastern Culberson County TX- Reeves County Plains TX-Davis Mountains Foothills TX- Davis Mountains TX- 313 PM CDT Sat May 22 2021 ...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL REEVES...NORTH CENTRAL JEFF DAVIS AND EAST CENTRAL CULBERSON COUNTIES UNTIL 400 PM CDT... At 312 PM CDT, Doppler radar was tracking strong thunderstorms 12 miles north of Kent, moving northeast at 35 mph. Nickel size hail and wind gusts of 50 to 55 mph will be possible. Locations impacted include... Kent and Toyah. This includes the following highways... Interstate 10 between mile markers 169 and 197. Interstate 20 between mile markers 0 and 34. PRECAUTIONARY/PREPAREDNESS ACTIONS... Heavy rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && A Tornado Watch remains in effect until 1000 PM CDT for southwestern Texas. LAT...LON 3086 10408 3126 10460 3178 10412 3137 10357 TIME...MOT...LOC 2012Z 211DEG 29KT 3125 10429 $$ 89
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this special weather statement went out at May 22, 2:18 PM CDT, 55 minutes earlier.
Area forecast discussion, May 22, 2:18 PM CDT, 55 minutes before
Area Forecast Discussion National Weather Service Midland/Odessa TX 218 PM CDT Sat May 22 2021 .DISCUSSION... We find ourselves in another active weather pattern with several chances for scattered thunderstorms and even severe weather over the next week. We've already seen storms across SE NM this morning that formed from a leading shortwave. A large, deep upper trough across the West will slowly move northeast through the weekend. Meanwhile, a weak trough over the western Gulf of Mexico will lift into Texas during the same time. The western trough will keep southwesterly flow aloft across our region while the Gulf system keeps rich, low level moisture in place. Thunderstorms will form off the dryline the next several days with enough instability and shear sufficient for some severe storms. We already have a Tornado Watch in effect for this afternoon across far western areas. Convection will initiate over the next couple of hours off the higher terrain and move east. The most widespread activity will be along and west of the Pecos River, but there is still a chance each day storms could move into the Permian Basin. The best chance of rain for areas further east looks to be Monday afternoon and evening. If we continue to see storms over the west for several days flash flooding could become a concern. High temperatures into next week will be below normal due to strong southeasterly winds and rich moisture at the surface. We may see fewer storms midweek as we await another trough moving in from the west that could bring more convection heading into the holiday weekend. Temperatures will be on the increase during this time so you may want to head to the pool or lake to cool off! && .PRELIMINARY POINT TEMPS/POPS... Big Spring 67 83 65 82 / 20 10 10 30 Carlsbad 64 89 64 86 / 50 20 30 50 Dryden 68 88 68 87 / 20 10 10 30 Fort Stockton 66 88 66 86 / 20 20 30 40 Guadalupe Pass 60 84 61 83 / 60 20 30 40 Hobbs 63 84 62 83 / 30 20 30 50 Marfa 56 87 57 85 / 30 40 50 50 Midland Intl Airport 66 86 65 83 / 20 10 20 30 Odessa 67 86 66 83 / 20 10 20 40 Wink 68 91 67 88 / 30 20 30 50 && .MAF WATCHES/WARNINGS/ADVISORIES... NM...None. TX...None. && 84/29
Hazardous weather outlook, May 22, 2:15 PM CDT, 58 minutes before
Hazardous Weather Outlook National Weather Service Midland/Odessa TX 215 PM CDT Sat May 22 2021 NMZ027>029-033-034-TXZ045>048-050>053-059>063-067>070-075-082- 270>282-231915- Guadalupe Mountains of Eddy County-Eddy County Plains- Northern Lea County-Central Lea County-Southern Lea County-Gaines- Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving-Winkler- Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos-Terrell- Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains- Van Horn and Highway 54 Corridor-Eastern Culberson County- Reeves County Plains-Chinati Mountains-Marfa Plateau-Davis Mountains- Davis Mountains Foothills-Central Brewster County-Chisos Basin- Presidio Valley-Lower Brewster County- 215 PM CDT Sat May 22 2021 /115 PM MDT Sat May 22 2021/ This Hazardous Weather Outlook is for portions of southeast New Mexico, southwest Texas, and western Texas. .DAY ONE...This Afternoon and Tonight A Tornado Watch is in effect for portions of Southeast New Mexico and West Texas until late this evening. Large hail, damaging wind, and tornadoes will all be possible with storms that develop. There is also a slight risk of severe thunderstorms this afternoon and evening including all of Southeast New Mexico, the western Permian Basin, and south to the Davis Mountains. Storms that become strong to severe may be accompanied by large hail, damaging winds, and localized flash flooding. A tornado or two cannot be ruled out as well for Southeast New Mexico and the Upper Trans Pecos, even for areas outside the current watch. .DAYS TWO THROUGH SEVEN...Sunday through Friday There is another chance of severe thunderstorms on Sunday through Tuesday across portions of the area. Large hail, damaging winds, and localized flash flooding will be the main threats. .SPOTTER INFORMATION STATEMENT... Spotters across western areas are encouraged to report severe weather to the National Weather Service or law enforcement agencies this afternoon and evening. Please relay any information about observed severe weather to the NWS while following all local, state and CDC guidelines. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service Office in Midland, can be found on the internet at... https://weather.gov/midland
In the hours before
Special weather statement, May 22, 3:13 PM CDT, 0 minutes before
Special Weather Statement National Weather Service Midland/Odessa TX 313 PM CDT Sat May 22 2021 TXZ272>274-277-278-222100- Van Horn and Highway 54 Corridor TX-Eastern Culberson County TX- Reeves County Plains TX-Davis Mountains Foothills TX- Davis Mountains TX- 313 PM CDT Sat May 22 2021 ...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL REEVES...NORTH CENTRAL JEFF DAVIS AND EAST CENTRAL CULBERSON COUNTIES UNTIL 400 PM CDT... At 312 PM CDT, Doppler radar was tracking strong thunderstorms 12 miles north of Kent, moving northeast at 35 mph. Nickel size hail and wind gusts of 50 to 55 mph will be possible. Locations impacted include... Kent and Toyah. This includes the following highways... Interstate 10 between mile markers 169 and 197. Interstate 20 between mile markers 0 and 34. PRECAUTIONARY/PREPAREDNESS ACTIONS... Heavy rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && A Tornado Watch remains in effect until 1000 PM CDT for southwestern Texas. LAT...LON 3086 10408 3126 10460 3178 10412 3137 10357 TIME...MOT...LOC 2012Z 211DEG 29KT 3125 10429 89
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 21, 8:41 PM CDT | Special Weather Statement | MAF | Yoakum | 49 min |
| May 21, 7:31 PM CDT | Special Weather Statement | MAF | Lea | 44 min |
| May 21, 8:52 PM CDT | Special Weather Statement | MAF | Lea | 53 min |
| May 22, 4:21 PM CDT | Severe Thunderstorm Warning | MAF | Eddy | 54 min |
| May 22, 4:43 PM CDT | Special Weather Statement | MAF | Eddy | 47 min |
| May 22, 5:14 PM CDT | Severe Thunderstorm Warning | MAF | Eddy | 46 min |
| May 22, 5:29 PM CDT | Special Weather Statement | MAF | Eddy | 46 min |
| May 22, 5:38 PM CDT | Severe Thunderstorm Warning | MAF | Eddy | 37 min |
Nearby
Special Weather Statements in Texas, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.